View Full Version : Help


ThatKidWithADHD
05-27-11, 05:44 PM
I have had ADHD since I was in preschool. There have only been a handful of days when I haven't taken my medication. I take Adderall XR 30mg. I can't stand taking it. I always wonder if I'll have to take it for the rest of my life and if it may even effect future jobs and relationships. And some of the side effects I suffer from are even worse, such as insomnia and my lack of appetite. I also suffer from Social Anxiety Disorder and I believe I'm also bipolar and maybe even a little autistic. I'm a straight A student. I've never gotten a B in my life. Sometimes I wonder if this is my doing, or it's only because of my medication. I almost feel like I'm two different people. There's me when I take my medication; I can concentrate and behave. But then there's me without medicine. I have come to resent this part of me. Like it's a demon of some sort because every doctor makes it seem like ADHD that's untreated is a horrible thing. I sometimes (even when I take my medicine) will just have chronic mood swings. And everyone will tell me that I'm mean person. Sometimes I think death is the only way it will all end. I'm just asking, if there's anyone out there that is dealing with or has dealt with these things also. I feel that if we help each other, no one will have to suffer though what I have.

BR549
05-27-11, 06:25 PM
I'm not in school anymore, so what I'm saying may not mean a hill of beans. I hope that you realize that ADHD is not a horrible disease. True, there is no cure, but don't let doctors or other tell you that because you have ADHD, you are a terrible person or that people with it are awful because they aren't medicated. Because it's not, we're not and you're not! Some people can manage their symptoms fine without medication. Could this be some of the reason you hate taking it? Besides the side effects?

Taking a stimulant won't affect you negatively later in life. Unless you abuse the meds. You can already see that they help. If the side effects aren't subsiding, it might be time to switch meds.

I'd think about going back to the doc and getting checked out for some other disorders. Talk about the Adderall side effects. Tell the doc how you feel. Exactly what you've said here. If you feel like two different people, and you are miserable feeling that way, go get check out.

It's saddens me to think that someone who has so much going for them feels that death is sometimes the only way to stop how they feel.

There are a lot of us here who have felt like you do now. So you are definitely not alone. Some of us are still getting diagnosis for other disorders and figuring out our medications.

This is a great place to give and receive help. You are so right about that. I hope that others will come forward with their experiences. I hope that hearing those experiences will help you not feel alone. I also hope that you will go back to the doc and find out if you need different meds or if there's more going on. :)

Hang in there. It does get better.